Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 2, NWS El Paso, TX

January 27, 2022El Paso County, Hudspeth County, Texas; Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Jan 27, 2022, 2:40 AM MST for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Jan 27, 2022, 8:00 PM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2022, 2:40 AM MST (09:40 UTC)
In effect from
Jan 27, 2022, 8:00 PM MST
Expired
Jan 28, 2022, 7:00 AM MST
In force
11 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2022-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2022-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2949 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS74 KEPZ 270940
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
240 AM MST Thu Jan 27 2022

NMZ417-TXZ418-420>422-271745-
/O.NEW.KEPZ.WI.Y.0002.220128T0300Z-220128T1400Z/
Otero Mesa-Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Including the cities of Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, 
Dell City, Salt Flat, and Sierra Blanca
240 AM MST Thu Jan 27 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM MST
FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Hudspeth County, southern Otero County, and areas west
  and east of the El Paso County

* WHEN...From 8 PM this evening to 7 AM MST Friday.

* ADDITIONAL DETAILS...Strongest winds will be along west slope
  areas, canyons, ridgelines of the Franklin, Hueco, Guadeloupe 
  Mountains and the Otero Mesa. Winds will gradually subside by 
  early Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Texeira
1 follow-up statement
219 
WWUS74 KEPZ 271757
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
1057 AM MST Thu Jan 27 2022

NMZ417-TXZ418-420>422-281400-
/O.CON.KEPZ.WI.Y.0002.220128T0300Z-220128T1400Z/
Otero Mesa-Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Including the cities of Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, 
Dell City, Salt Flat, and Sierra Blanca
1057 AM MST Thu Jan 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
MST FRIDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Hudspeth County, southern Otero County, and portions of
  northwest and far east El Paso County along west slopes of area
  mountains.

* WHEN...From 8 PM this evening to 7 AM MST Friday.

* ADDITIONAL DETAILS...Strongest winds will be along west slope
  areas, canyons, ridgelines of the Franklin, Hueco, Guadeloupe
  Mountains and the Otero Mesa. Winds will gradually subside by 
  Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Lundeen

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 10:23 PM MST, 4 hours 17 minutes earlier.

Area forecast discussion, Jan 26, 10:23 PM MST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1023 PM MST Wed Jan 26 2022

...06Z AVIATION UPDATE...

.AVIATION...06Z TAF CYCLE
VFR conditions expected with SCT-BKN250 bcmg SKC-FEW250. Winds
will be light and variable for much of the period, but between 3
and 6z, a strong cold front will pass east to west bringing with
it gusty east to northeasterly winds with LLWS possible at some
sites.

&&

.PREV DISCUSSION...324 PM MST Wed Jan 26 2022...

.SYNOPSIS...
An upper low will drop down over the area Thursday night, bringing
some light snow to the Sacramento Mountains and allowing a cold
front through the area. This will chill Friday temperatures down
well below normal. An upper ridge will move over the Borderland
for the weekend, bringing plenty of sun and temperatures back
above normal. The next upper low will move across New Mexico later
Sunday, bringing another chance of light snow to the mountains.
Temperatures will remain just above normal. One last weather
system will move in next Tuesday and Wednesday, giving us another
shot at mountain snow and lowland rain showers.

&&

.DISCUSSION...
.SHORT TERM...Tonight and Thursday...
Current WV imagery shows the back edge of a short wave trough moving
through the county warning area. As a result, subsident flow and any
snow showers earlier have and will dissipate. Heading into the
overnight, scattered high clouds will stream through the Borderland
riding the westerly upper flow aloft. Despite some of the higher
clouds, temperatures will likely drop below freezing most areas.

On Thursday, temperatures rise into the upper 50s to around 60 as
westerly sfc flow remains. Winds will be light, and skies begin to
clear from west to east as drier air moves in aloft. The next
system, with impacts during the beginning of the long term period,
will approach, and encroach, shortly after 00Z Friday. Winds may
begin to shift/turn to the NE across the Sacramento mtns, as an
indication of the chances to come.

&&

.LONG TERM...Thursday night through Wednesday...
A fairly active weather pattern to populate the mid/long range
forecast. First system will drop down Thursday night. Look at
initial picture at beginning of this period shows weak short wave
extending from central New Mexico across southern Arizona. Just
behind this is another rapidly descending Alberta Clipper near the
Four Corners Thursday afternoon. The first short wave comes
through with no impact. The Four corners trough will close off
into a low and drop southeast across the Sacramento Mountains,
giving that area a chance of light snow (similar to this morning's
feature). More significantly, this low passage allows a backdoor
cold front to saunter west across the CWA Thursday evening. This
looks to bring extensive low clouds, fog, flurries to the east
slopes of the Sacramento Mountains (in addition to what the upper
can kick off) and much cooler temperatures area wide Friday. High
temps look to be around 10-13 degrees below normal. Back door
frontal passage will also bring strong west slope winds to west
Texas, possibly near or at advisory level Thursday night/Friday
morning.

Upper ridge quickly moves in later Friday and Saturday, with
clearing skies and temperatures back above normal for the weekend.
Next feature to look it is Pacific upper low quickly sprinting
east across the area Sunday afternoon and evening. This will bring
a slight chance of mountain snow and breezy afternoon winds to the
area. Lack of moisture and speed of system should mean only light
snow to the mountains.

Final system, actually a combo system, moves in Tuesday and
Wednesday. A Pacific upper low will sweep into southern Arizona
Tuesday. This will bring a chance of showers to the western zones
Tuesday afternoon and to the rest of the area Tuesday night. This
system will be relatively warm, with snow levels around 7000 ft.
PWs will approach .40 inches, so some moderate snowfall is
possible Tuesday evening. Yet another Alberta low drops in right
behind the Pacific system, reaching southwestern Arizona Tuesday
night. Models still differing some, though latest GFS run much
more similar to past several ECMWF runs (earlier GFS runs showed
upper low as just a quick hitter-much as the current system). GFS
brings upper low across southern New Mexico Wednesday, while ECMWF
brings low across central New Mexico. This will quickly cool
things down, dropping the snow levels though also diminishing
moisture. Snow levels will drop to at least 5000 ft and could go
as low as the desert floor Wednesday night. For now will keep snow
just above the lowlands, but this will have to be watched. Snow
totals could approach warning criteria for the mountains through
Wednesday night. Precipitation should end by early Thursday
morning. Still a system to watch closely.

&&

.FIRE WEATHER...
A storm system exits tonight with dry conditions in wake. A quiet
day is expected on Thursday with seasonable temperatures and light
west winds. The next weather feature arrives Thursday night in the
form of a backdoor cold front. A strong push of cold air and windy
conditions can be expected Thursday night into Friday morning, with
gusty winds, decreasing through the daytime hours. Temperatures will
be around 10 degrees below avg on Friday. Relatively quiet
conditions then for the weekend, with warming temperatures and maybe
a passing rain/snow shower for area mtns on Sunday. The next storm
system to watch will be for the beginning of next week. Right now
just looks like the potential for precipitation and cooler
temperatures, but confidence is low at this time.

Min relative humidities will be between 15 to 30 percent through
much of the end of the week and into this weekend, flirting with
critical values at times. Winds will be largely light, 5 to 15 mph,
when humidity is low, however. Poor to Fair ventilation most days
with up to occasionally Good west of the Rio Grande.

&&

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 32  60  32  49 /   0   0   0   0
Sierra Blanca           30  57  33  44 /   0   0   0   0
Las Cruces              29  59  27  48 /   0   0   0   0
Alamogordo              26  57  21  48 /   0   0   0   0
Cloudcroft              20  37  14  35 /   0   0  10  10
Truth or Consequences   27  55  29  48 /   0   0   0   0
Silver City             29  52  26  46 /   0   0   0   0
Deming                  25  59  29  47 /   0   0   0   0
Lordsburg               25  58  26  48 /   0   0   0   0
West El Paso Metro      35  60  33  49 /   0   0   0   0
Dell City               25  59  25  47 /   0   0   0   0
Fort Hancock            30  63  35  50 /   0   0   0   0
Loma Linda              32  55  27  43 /   0   0   0   0
Fabens                  30  62  34  50 /   0   0   0   0
Santa Teresa            29  59  30  47 /   0   0   0   0
White Sands HQ          35  58  27  48 /   0   0   0   0
Jornada Range           26  56  20  47 /   0   0   0   0
Hatch                   25  58  26  48 /   0   0   0   0
Columbus                30  60  29  47 /   0   0   0   0
Orogrande               29  57  26  47 /   0   0   0   0
Mayhill                 24  50  18  47 /   0   0  10  10
Mescalero               22  47  20  45 /   0   0  10  10
Timberon                23  47  20  42 /   0   0  10   0
Winston                 15  55  16  48 /   0   0   0   0
Hillsboro               28  55  26  46 /   0   0   0   0
Spaceport               23  55  20  47 /   0   0   0   0
Lake Roberts            20  53  27  50 /   0   0   0   0
Hurley                  22  55  24  45 /   0   0   0   0
Cliff                   24  60  20  53 /   0   0   0   0
Mule Creek              16  55  16  50 /   0   0   0   0
Faywood                 29  55  28  44 /   0   0   0   0
Animas                  26  60  26  49 /   0   0   0   0
Hachita                 25  59  27  47 /   0   0   0   0
Antelope Wells          31  62  28  47 /   0   0   0   0
Cloverdale              34  57  31  43 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

35/17/34
Hazardous weather outlook, Jan 26, 6:00 AM MST, 20 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
600 AM MST Wed Jan 26 2022

NMZ401>417-TXZ418>424-271300-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
600 AM MST Wed Jan 26 2022

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Snow showers over the Sacramento Mountains will clear out this
morning, followed by dry conditions area wide the rest of the day.
Otherwise, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A cold front will move in from the northeast on Thursday night and
into Friday morning, bringing gusty overnight winds an colder
temperatures on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.